Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

193 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Delayed in depot shot. Had intercourse, feeling tired. HPT negative. What are the risks?

Answered by
Dr.
Dr. Jonas Sundarakumar

Psychiatrist

Practicing since :2003

Answered : 2190 Questions

default
Posted on Mon, 17 Dec 2012 in Early Pregnancy Signs and Symptoms
Question: pregnant?I have gained weight in my stomach 17 pounds actually. I am very tired and get head aches and noose bleeds. I am on the depo shot however I have not gotten any spotting like I normally do since my last shot. my last shot was a day late. they gave me a pregnancy test which came up negative. I had intercourse a day before I went in for my shot so it wouldn't show up that I was pregnant at that time. I have been very agitated and super hungry. I have troubles falling asleep and random nausea increased with smoking cigarettes
doctor
Answered by Dr. Jonas Sundarakumar 1 hour later
Hello and welcome to Healthcare Magic. Thanks for your query.

A day's delay in your depot shot is unlikely to result in a contraceptive failure. However, you must be aware that even depot contraceptive injections are not always 100 % effective. So, the only way to find out if you could be pregnant is to repeat a pregnancy test again.

The symptoms which you have been experiencing like weight gain, headaches, tiredness, nose bleeds, sleep disturbances and nausea are not specific to pregnancy and can be due to a variety of other medical problems also. For example, medical conditions like thyroid disorders, diabetes, etc. can cause symptoms of weight gain, increased appetite, tiredness, etc. Another possibility could be a hormonal imbalance which is causing you these recent symptoms. So, I would advise you to have a thorough medical examination, including a few lab investigations to evaluate your symptoms.

Regards,
Dr. Jonas Sundarakumar
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Jonas Sundarakumar 36 minutes later
I am already diagnosed with thyroid and my medication is stabilized so it's not that
doctor
Answered by Dr. Jonas Sundarakumar 11 hours later
Hello again,

Well, it's good that your thyroid problem has been stabilized. But, it's important to rule out other possible medical problems which could be causing your symptoms. Especially the headaches and nose bleeds are concerning, and its better to be on the safer side, by having a proper evaluation done.

Regards,
Dr. Jonas Sundarakumar
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Jonas Sundarakumar 3 hours later
is the depo shot less effect toward the end of the three months?
doctor
Answered by Dr. Jonas Sundarakumar 10 hours later
Hi again,

Each shot of the depot contraceptive has an effective coverage period of 14 to 15 weeks (i.e well over 3 months) and the medication level is fairly constant during this period. This means that the contraceptive medication is uniformly effective for AT LEAST 3 months and it is UNLIKELY to be less effective during the end of the 3 months. Also, up to a week delay of the next shot is acceptable and will not make any significant difference to the effectiveness of the contraception. The failure rates of Depo-Provera (3 month contraceptive injections) if used correctly is only about 0.3 % (i.e. roughly one in 300 women can have a contraceptive failure with this depot contraceptive injection).

Regards,
Dr. Jonas Sundarakumar
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Provera

doctor1 MD

For the past 5 months I have been experiencing strange bumps and a skin rash. I first noticed it as what appeared as hives on my butt, it spread to all over my butt. After a couple months of constantly searching for an answer I went to the doctor. They said it looked like hives and could be an allergic reaction. I was prescribed a steroid cortisone cream which cleared the bumps but they returned once I stopped using it. The last month my legs have been extremely itchy with small bumps on the back of my legs. I just got another depo shot and it seemed to make it worse. There are red bumps everywhere on my lower body. Could this be due to my depo shot that I started late September?

doctor1 MD

Hi i been on the depo shot for one month and missed my period now im having brown and red and sometimes like pink spotting whats going on how can i stop it. The bleeding will be alil to alot then stop and then its brown and turn red and pink but mostly brown but its on and off all day

doctor1 MD

i have the essure implants done in august 2013 after having my 4th child! scene then i have had diarrhea if i eat i better be near a bathroom in about 10 minutes! i have sever pain on both sides of my abdomen head-ache on a daily base! i havent had a period scene i gave birth to my son! i have night sweat and chill and wake up every morning and still feel tired! never feel rested! what should i do my ob/gyn says its just side effect from the depo shot but i know its not cause my last dose of depo was August 2013 when i had my implants put in place! Thanks, Jessica

doctor1 MD

I'm 21 and on Depo I've been on it for about a year now I've had irregular bleeding and breakthrough bleeding ever since and I never know when I'm having an actual period I got my most recent shot on 12-26 and all bleeding has stopped but recently I've been having heavy dark red bleeding with clitorial stimulation no penetration it last maybe 5 minutes then it stops

doctor1 MD

I read research that etonogestrel stop sperm production oin males so is it ok to use etonogestrel implant? Will the effect on males will be the same as estradiol valerate and depo provera? Thanks

doctor1 MD

Hi doctor hope u are fine. It's been long. Doctor I am late on my period by 10 days I did a pregnancy test it came out negative. I am getting very sharp and dull pains on my pelvic it's very sore like really sharp pains. I went today to the...

doctor1 MD

I had a surgery that went all wrong back in February of 2016, and I need an OBGYN surgeon familiar with myomectomy, laproscopic surgery to look at my medical records and determine if there was a deviation in the proper standard of care, and be...